Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Non-abelian local invariant cycles


Authors: Yen-lung Tsai and Eugene Z. Xia
Journal: Proc. Amer. Math. Soc. 135 (2007), 2365-2367
MSC (2000): Primary 14D05, 20F34, 55N20
DOI: https://doi.org/10.1090/S0002-9939-07-08843-0
Published electronically: March 22, 2007
MathSciNet review: 2302557
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be a degeneration of Kähler manifolds. The local invariant cycle theorem states that for a smooth fiber of the degeneration, any cohomology class, invariant under the monodromy action, comes from a global cohomology class. Instead of the classical cohomology, one may consider the non-abelian cohomology. This note demonstrates that the analogous non-abelian version of the local invariant cycle theorem does not hold if the first non-abelian cohomology is the moduli space (universal categorical quotient) of the representations of the fundamental group.


References [Enhancements On Off] (What's this?)

  • 1. Jørgen Ellegaard Andersen, Fixed points of the mapping class group in the $ {\rm SU}(n)$ moduli spaces, Proc. Amer. Math. Soc. 125 (1997), no. 5, 1511-1515. MR 1376748 (97j:58014)
  • 2. C. H. Clemens, Degeneration of Kähler manifolds, Duke Math. J. 44 (1977), no. 2, 215-290. MR 0444662 (56:3012)
  • 3. Vik. S. Kulikov and P. F. Kurchanov, Complex algebraic varieties: periods of integrals and Hodge structures, Algebraic geometry, III, Encyclopaedia Math. Sci., vol. 36, Springer, Berlin, 1998, pp. 1-217, 263-270. MR 1602375
  • 4. Alexander Lubotzky and Andy R. Magid, Varieties of representations of finitely generated groups, Mem. Amer. Math. Soc. 58 (1985), no. 336, xi+117. MR 0818915 (87c:20021)
  • 5. David Mumford, Geometric invariant theory, Ergebnisse der Mathematik und ihrer Grenzgebiete, Neue Folge, Band 34, Springer-Verlag, Berlin, 1965.MR 0214602 (35:5451)
  • 6. Ulf Persson, On degenerations of algebraic surfaces, Mem. Amer. Math. Soc. 11 (1977), no. 189, xv+144. MR 0466149 (57:6030)
  • 7. Joseph P. Previte and Eugene Z. Xia, Topological dynamics on moduli spaces. I, Pacific J. Math. 193 (2000), no. 2, 397-417.MR 1755824 (2001e:53090)
  • 8. -, Topological dynamics on moduli spaces. II, Trans. Amer. Math. Soc. 354 (2002), no. 6, 2475-2494 (electronic). MR 1885660 (2002k:53167)
  • 9. Wilfried Schmid, Variation of Hodge structure: the singularities of the period mapping, Invent. Math. 22 (1973), 211-319. MR 0382272 (52:3157)
  • 10. Joseph Steenbrink, Limits of Hodge structures, Invent. Math. 31 (1975/76), no. 3, 229-257. MR 0429885 (55:2894)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14D05, 20F34, 55N20

Retrieve articles in all journals with MSC (2000): 14D05, 20F34, 55N20


Additional Information

Yen-lung Tsai
Affiliation: Department of Mathematical Sciences, National Chengchi University, Taipei 116, Taiwan
Email: yenlung@math.nccu.edu.tw

Eugene Z. Xia
Affiliation: Department of Mathematics, National Cheng Kung University, Tainan 701, Taiwan
Email: ezxia@ncku.edu.tw

DOI: https://doi.org/10.1090/S0002-9939-07-08843-0
Received by editor(s): December 6, 2004
Received by editor(s) in revised form: April 18, 2006
Published electronically: March 22, 2007
Additional Notes: Tsai is partially supported by the National Center for Theoretical Sciences, Hsinchu, Taiwan; Xia gratefully acknowledges partial support by National Science Council Taiwan grant NSC 93-2115-M-006-002.
Communicated by: Michael Stillman
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society